MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately one and a half (1.5) years post initial procedure an angiogram identified a type 3b endoleak.The patient is stable and currently being monitored while an intervention is being discussed.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately one and a half (1.5) years post initial procedure an angiogram identified a type 3b endoleak.The patient is stable and currently being monitored while an intervention is being discussed.Additional information: the physician elected to reline the previously implanted stent grafts with an alto stent graft system to successfully resolve the type 3b endoleak.The patient was reported as doing great and was discharged home the following post operative day.An internal clinical assessment determined that there was evidence to reasonably suggest an additional endovascular procedure (diagnostic angiogram dated 26 july 2023), aneurysm enlargement of 5.3mm and a type 2 endoleak (non-device related) of the lumbar arteries occurred that was not included in the event as reported.The additional endovascular procedure, aneurysm enlargement and type 2 endoleak were discovered during review of the 3 and 17 month post implant computed tomography (ct) scan and angiogram studies.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak of the distal main body with additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely anatomy related.The aorta was heavily calcified with chunks of calcium in aneurysm sac at the site of the type 3b endoleak.This likely contributed to the reported event.The initial procedure is outside the ifu (off label) due to concomitant device usage (left common iliac limb extension).It is unlikely this contributed to the reported event.The clinical assessment also determined that there was evidence to reasonably suggest an additional endovascular procedure (diagnostic angiogram dated (b)(6) 2023), aneurysm enlargement of 5.3mm and a type 2 endoleak (non-device related) of the lumbar arteries occurred that was not included in the event as reported.The additional endovascular procedure, aneurysm enlargement and type 2 endoleak were discovered during review of the 3 and 17 month post implant computed tomography (ct) scan and angiogram studies.No procedure related harms for this complaint were identified.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: health effect - impact code: remove code 4614.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17561062
Report Number2031527-2023-00208
Device Sequence Number11669321
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(17)240517
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model NumberBEA25-80/I16-40
Device Lot Number2460233004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL,LOT # 2382072006; AFX VELA SUPRARENAL,LOT # 2382072006; NON-ENDOLOGIX ILIAC LIMB
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale